Alert archive / North Carolina / Flash Flood Warnings in 2012

Flash Flood Warning 49, NWS Raleigh, NC

September 18, 20124 counties in North Carolina

NWS Raleigh, NC issued this flash flood warning at Sep 18, 2012, 11:03 PM EDT for 4 counties in North Carolina. It was in force for 89 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 18, 2012, 11:03 PM EDT (03:03 UTC)
Expired
Sep 19, 2012, 12:32 AM EDT
In force
89 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
None

Counties Chatham County, NC, Durham County, NC, Granville County, NC, Orange County, NC

The radar

The Raleigh/Durham radar (KRAX), 52 km from the middle of the area, began a volume at 03:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 18, 11:35 PM EDTFLASH FLOOD6 Sse Snow Camp, NCONE FOOT OF WATER ON SILK HOPE LINDLEY MILL ROAD NEAR THE INTERSECTION WITH WOODY STORE ROAD. DOT OFFICIALS EN ROUTE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 32 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 3.1 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2012-09-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 159 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2012-09-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
159 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
660 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

661 
WGUS52 KRAH 190303
FFWRAH
NCC037-063-077-135-190600-
/O.NEW.KRAH.FF.W.0049.120919T0303Z-120919T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1103 PM EDT TUE SEP 18 2012

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CHATHAM COUNTY IN CENTRAL NORTH CAROLINA
  DURHAM COUNTY IN CENTRAL NORTH CAROLINA
  GRANVILLE COUNTY IN CENTRAL NORTH CAROLINA
  ORANGE COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 200 AM EDT

* AT 1058 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED  
SHOWERS AND ISOLATED THUNDERSTORMS WITH VERY HEAVY RAIN PRODUCING 
FLOODING OVER SOUTHERN   ORANGE...SOUTHERN GRANVILLE...DURHAM AND 
NORTHERN CHATHAM COUNTIES.   DOPPLER RADAR ESTIMATED THAT TWO TO 
THREE INCHES OF RAIN HAS FALLEN OVER PORTIONS OF THE WARNING AREA.

* LOCATIONS THREATENED WITH FLOODING INCLUDE OXFORD...CREEDMOOR...
  BUTNER...HILLSBOROUGH...CHAPEL HILL...CARRBORO...DURHAM AND
  PITTSBORO.

AN ADDITIONAL ONE TO THREE INCHES OF RAINFALL ARE STILL POSSIBLE 
RESULTING IN ADDITIONAL FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THE HEAVY RAIN WILL CAUSE FLASH FLOODING OF
CREEKS AND STREAMS...ROADS...LOW LYING AND POOR DRAINAGE AREAS. DO
NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. MANY
ROADS AND INTERSECTIONS IN THE AREA WILL QUICKLY FLOOD. WHEN
ENCOUNTERING FLOODED ROADS TURN AROUND...DONT DROWN.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING...
1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW ENFORCEMENT
AGENCY.

&&

LAT...LON 3618 7851 3605 7863 3607 7875 3603 7875
      3598 7871 3592 7877 3593 7881 3587 7884
      3586 7891 3577 7894 3567 7904 3567 7948
      3584 7934 3584 7924 3593 7926 3605 7917
      3624 7886 3624 7880 3629 7877 3644 7851

$$

77
1 follow-up statement
376 
WGUS72 KRAH 190432
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1232 AM EDT WED SEP 19 2012

NCC037-063-077-135-190440-
/O.CAN.KRAH.FF.W.0049.000000T0000Z-120919T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHATHAM NC-DURHAM NC-GRANVILLE NC-ORANGE NC-
1232 AM EDT WED SEP 19 2012

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHERN ORANGE...
SOUTHERN GRANVILLE...DURHAM AND NORTHERN CHATHAM COUNTIES...

LOCAL LAW ENFORCEMENT REPORTED THAT NO ROADS WERE KNOWN TO BE CLOSED 
DUE TO EARLIER HEAVY RAINFALL. THE HEAVY RAINFALL HAS MOVED EAST OUT 
OF THE WARNING AREA. THUS THE FLASH FLOOD WARNING WILL BE CANCELLED. 

LAT...LON 3618 7851 3605 7863 3607 7875 3603 7875
      3598 7871 3592 7877 3593 7881 3587 7884
      3586 7891 3577 7894 3567 7904 3567 7948
      3584 7934 3584 7924 3593 7926 3605 7917
      3624 7886 3624 7880 3629 7877 3644 7851

$$

23

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Sep 18, 10:01 PM EDT, 1 hour 2 minutes earlier.

Area forecast discussion, Sep 18, 10:01 PM EDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
1001 PM EDT TUE SEP 18 2012

.SYNOPSIS...
A COLD FRONT WILL MOVE TROUGH THE AREA TONIGHT. HIGH PRESSURE WILL
BUILD INTO THE AREA BEHIND THE FRONT USHERING IN DRIER AND COOLER
CONDITIONS FOR WEDNESDAY.

&&

.NEAR TERM /THROUGH SUNRISE WEDNESDAY/...
AS OF 1000 PM TUESDAY...

AS OF 01Z...A LINE OF LOW-TOPPED CONVECTION HAS DEVELOPED OVER THE
WESTERN PIEDMONT. THIS ACTIVITY APPEARS TO BE A RESULT OF SFC-H85
CONVERGENCE ASSOCIATED WITH A COLD FRONT/LOW-LEVEL TROUGH
PROGRESSING EASTWARD INTO THE CENTRAL CAROLINAS...A DEAMPLIFYING
SOUTHERN STREAM SHORTWAVE PROGRESSING NORTHEAST INTO WESTERN
PORTIONS OF THE STATE...AND A MARGINALLY UNSTABLE AIRMASS THAT
PERSISTS ALONG THE EASTERN PERIPHERY OF THE LOW-LEVEL TROUGH. THE
LATEST (18Z) CONVECTION ALLOWING MODELS...IN PARTICULAR THE NAM NMMB
NEST...APPEAR TO HAVE A REASONABLE HANDLE ON THE TIMING/PLACEMENT OF
THE AFOREMENTIONED CONVECTION...AND INDICATE THAT IT WILL PERSIST
THROUGH 03-06Z BEFORE WEAKENING OVER PORTIONS OF THE COASTAL PLAIN.
THIS SCENARIO SEEMS REASONABLE GIVEN THE LATEST OBSERVATIONAL
TRENDS...AND THE FORECAST OVERNIGHT WILL REFLECT A 50-70% CHANCE OF
SHOWERS (PERHAPS ISOLD STORMS) THROUGH 03-06Z...ENDING IN THE
WESTERN PIEDMONT BY ~06Z...WITH PRECIP CHANCES TAPERING DOWN TO
20-40% EAST OF HWY 1 BETWEEN 06-12Z. GIVEN WIDESPREAD CLOUD COVER...
EXPECT LOW TEMPS OVERNIGHT TO DEPEND PRIMARILY ON ADVECTION...WITH A
COOLER/DRIER AIRMASS PROGRESSING INTO THE AREA IN THE WAKE OF THE
COLD FRONT (OVER THE WESTERN PIEDMONT AT 01Z). WILL INDICATE LOWS
RANGING FROM THE UPPER 50S/LOWER 60S NW TO LOWER/MID 60S SE.

500-1000 J/KG OF MLCAPE HAS PERSISTED ALONG THE EASTERN PERIPHERY OF
THE LOW-LEVEL TROUGH ALONG/EAST OF HWY 1 AS OF 01Z THIS EVENING
DESPITE WEAK MID-LEVEL LAPSE RATES AND A RAIN-COOLED SURFACE
AIRMASS...APPARENTLY IN ASSOC/W WEAK LOW-LEVEL WARM ADVECTION AHEAD
OF THE TROUGH...PARTICULARLY AT 925 MB WHERE THE UPSTREAM AIRMASS
OVER EASTERN SC IS CHARACTERIZED BY TEMPS OF 20-21C AND DEWPOINTS OF
18-19C. DEEP-LAYER (0-6 KM) SHEAR REMAINS STRONG OVER CENTRAL NC
THIS EVENING AT 40-50 KNOTS...AND SHOULD REMAIN SO THROUGH SUNRISE
WED. ALTHOUGH LOW-LEVEL SHEAR HAS WEAKENED CONSIDERABLY COMPARED TO
EARLIER TODAY...0-1 KM BULK SHEAR VALUES OF 15-20 KNOTS AND 0-1 KM
SRH VALUES OF 100-200 M2/S2 PERSIST ALONG THE EASTERN PERIPHERY OF
THE LOW-LEVEL TROUGH AS OF 01Z. WITH THE ABOVE IN MIND...CANNOT
ENTIRELY RULE OUT AN ISOLATED SEVERE THUNDERSTORM OVERNIGHT...
PRIMARILY THROUGH 03-06Z (11PM-2AM) BEFORE THE AFOREMENTIONED WARM
ADVECTION SHIFTS INTO EASTERN NC AND INSTABILITY WANES. -VINCENT

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
AS OF 300 PM TUESDAY...

LIGHT NORTH WINDS BECOME NORTHEAST WEDNESDAY MORNING AS HIGH
PRESSURE BUILDS NORTHEAST INTO THE MID ATLANTIC STATES. WITH A BIT
OF WIND IN THE BOUNDARY LAYER DURING THE DAY... THERE APPEARS TO BE
ENOUGH MOISTURE TO SATURATE THE TOP OF THE BOUNDARY LAYER AND
PRODUCE PARTLY TO MOSTLY CLOUDY SKIES FOR A TIME WEDNESDAY MORNING
AND AFTERNOON. AS WINDS BELOW 5000 FEET SHIFT TO EAST AFTER DARK...
THE NEAR SURFACE LAYER DRYS AND LOW CLOUDINESS SHOULD CLEAR.

LOW LEVEL THICKNESSES FOR WEDNESDAY EVENING FALL ABOUT TWENTY-FIVE
METERS FROM THOSE OF TODAY. THIS WILL PLACE AFTERNOON TEMPERATURES
ABOUT FIVE TO SEVEN DEGREES BELOW NORMAL... AT MID 70S. LOW
TEMPERATURES WILL FALL TO MID 50S NORTHWEST HALF... TO UPPER 50S TO
LOWER 60S SOUTHEAST.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
AS OF 300 PM TUESDAY...

THURSDAY INTO FRIDAY...CENTRAL NORTH CAROLINA WILL BE JUST
DOWNSTREAM OF AN UPPER TROUGH...WITH GENERAL CONFLUENT FLOW OVER THE
AREA. WHILE THE SPEED OF THE UPPER JET DIMINISHES...FROM OVER 80KT
AT 300MB TO AROUND 65KT BY LATE THURSDAY INTO FRIDAY...THE
PERSISTENT SOUTHWEST FLOW COUPLED WITH WAVES JUST OFFSHORE SHOULD
KEEP PERIODS OF HIGH...AND AT TIMES MID...LEVEL CLOUDS OVER THE
CENTRAL AND EASTERN PART OF CENTRAL NORTH CAROLINA. A COMBINATION OF
RELATIVE HUMIDITY PLOTS ALOFT AND BUFR SOUNDINGS FROM BOTH THE NAM
AND THE GFS SUGGEST AT LEAST HIGH CLOUDS OVER THE INTERSTATE 95
CORRIDOR...WITH THESE CLOUDS CONTINUING AT LEAST THROUGH MIDDAY
FRIDAY IN THE PERSISTENT FLOW ALOFT. BUFR SOUNDINGS AND RELATIVE
HUMIDITY PLOTS SUGGEST THAT AS THE JET WEAKENS AND MOVES EAST AT
LEAST OPAQUE HIGH CLOUD COVER SHOULD GRADUALLY DIMINISH. WHILE
OVERALL SUBSIDENCE IS THE RULE...THE NAM SUGGESTS ENOUGH MID-LEVEL
MOISTURE FRIDAY AFTERNOON TOWARD INTERSTATE 95 THAT A FEW SPRINKLES
OR PATCHES OF LIGHT RAIN COULD OCCUR IF THE MOISTURE IN THE -10C TO
-15C LAYER IS SUFFICIENT WITH VERY MODEST LIFT IN THE RIGHT ENTRANCE
REGION OF THE BROAD...BUT WEAKENING UPPER JET TO WORK THROUGH THE
DRY SUB-CLOUD LAYER. MAINTAINED SLIGHT CHANCES FOR NOW FOR
CONSISTENCY WITH THE PREVIOUS FORECAST...AND THINK THAT THE BEST
CHANCES FOR THE PRECIPITATION MODE IS PROBABLY SPRINKLES GIVEN THE
LACK OF OVERALL LIFT AND MOISTURE. REGARDING TEMPERATURES...LEANED
TOWARD THE COOLER MAV FOR HIGHS ON THURSDAY AND...BASED ON SOME
BIAS-CORRECTED TEMPERATURES...EDGED COOLER FROM THAT PARTICULARLY IN
THE EAST. WITH A DEFINITE LEAN TOWARD THE WARMER MAV MOS FOR LOWS
THURSDAY NIGHT...HAVE ALSO LEANED COOLER FRIDAY GIVEN LINGERING
CLOUDS EXPECTED...PARTICULARLY IN THE EAST...AND THE LIGHT NORTHEAST
TO EAST SURFACE FLOW.

FOR THE PERIOD FRIDAY NIGHT THROUGH TUESDAY...THE GFS HAS
CONSISTENTLY BEEN FASTER REGARDING FRONTAL TIMING...ON AVERAGE ABOUT
SIX TO TWELVE HOURS FASTER THAN THE EQUALLY CONSISTENT ECMWF. THE
DGEX HAS ALSO BEEN SLOWER THAN THE GFS. AS AMPLIFIED AS THE MID- AND
UPPER-LEVEL FLOW APPEARS TO BE AS THE WEEKEND APPROACHES...TEND TO
FAVOR A SLOWER SOLUTION. THIS IS ALSO IN CONCERT WITH THE LATEST
EXTENDED DISCUSSION FROM HPC...FAVORING A SLOWER SOLUTION BASED MORE
ON THE 00Z ECMWF AND THE 00Z MEAN FROM THE ECMWF. AS A RESULT...THIS
PORTION OF THE FORECAST WILL SHOW THE GREATEST CHANCES FOR SHOWERS
SUNDAY AND SUNDAY NIGHT...LINGERING INTO MAINLY EARLY MONDAY
BASICALLY EAST OF THE TRIAD AND U.S. 220. FOR SOME CONSISTENCY
MAINTAINED A SLIGHT CHANCE OF A SHOWER SATURDAY AFTERNOON MOSTLY IN
THE NORTHWEST PIEDMONT...AND THEN EXPANDED THE SLIGHT CHANCES ACROSS
ALL OF CENTRAL NORTH CAROLINA SATURDAY NIGHT WITH THE RELATIVELY
HIGHER CHANCES...AGAIN...TOWARD THE NORTHWEST PIEDMONT. DOING A
PERFECT PROG OF THE ECMWF WOULD RESULT IN VERY LITTLE THREAT OF
PRECIPITATION UNTIL THE DAY ON SUNDAY...BUT IN DEFERENCE TO THE GFS
WILL HAVE THE MENTION OF SOME SMALL CHANCES FOR SHOWERS AS EARLY AS
SATURDAY AFTERNOON IN THE NORTHWEST. WOULD EXPECT CONFIDENCE TO
INCREASE IN THE TIMING OF SHOWERS IN FUTURE FORECASTS THROUGH THE
MIDDLE OF THE WEEK.

OTHER PARTS OF THE FORECAST FOLLOWED FROM THE PRECIPITATION
CHANCES...AND BY THE START OF THE NEXT WORK WEEK...ANTICIPATE
NOTICEABLY COOLER CONDITIONS. IN THE AIR MASS FOLLOWING THE LAST
COLD FRONT WITH HIGH PRESSURE IN ITS WAKE...THERE WERE A SMATTERING
OF OVERNIGHT LOWS IN THE 40S...MAINLY FROM ROXBORO THROUGH AREAS
NORTHEAST OF THE TRIANGLE. IN THIS CASE...ANTICIPATE A FEW MORE 40S
FOR MONDAY NIGHT AND TUESDAY NIGHT...WITH GOOD DIURNAL RANGES
ANTICIPATED CURRENTLY GIVEN THE DRY AIR MASS THAT SHOULD BE IN PLACE
AT THAT TIME UNDER SURFACE HIGH PRESSURE.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
AS OF 830 PM TUESDAY...

24 HOUR TAF PERIOD:
MAIN BAND OF SHOWERS AND STORMS HAS MOVED TO THE EAST OF THE AREA
THIS EVENING. HOWEVER... THE COLD FRONT CONTINUES TO REMAIN JUST TO
THE WEST OF CENTRAL NC AS OF 00Z. THIS FRONT IS EXPECTED TO SLOWLY
MOVE THROUGH THE REGION OVERNIGHT. AHEAD OF THE FRONT A LINGERING
CHANCE FOR SHOWERS AND PERHAPS A FEW THUNDERSTORMS WILL EXIST. ANY
SHOWERS AND OR STORMS THAT AFFECT A GIVEN TAF SITE WILL HAVE THE
POTENTIAL TO PRODUCE MVFR/IFR CONDITIONS. EXPECT LOW LEVEL DRIER AIR
ADVECTING INTO THE AREA BEHIND THE FRONT WILL PREVENT ANY STRATUS OR
SUB VFR VISBYS AT KGSO/KINT AND POSSIBLY EVEN KRDU. HOWEVER...
FURTHER EAST CANNOT RULE OUT THE POTENTIAL FOR SOME MVFR/IFR CIGS
AND/OR VISBYS IN THE PRE-DAWN HOURS OF WEDNESDAY MORNING. FOR NOW
WILL COVER THIS THREAT WITH A TEMPO GROUP FOR IFR/MVFR CONDITIONS IN
THE 09-13Z TIMEFRAME AT KFAY/KRWI. SHORTLY AFTER SUNRISE EXPECTED
NORTHERLY/NORTH-NORTHEASTERLY WINDS WILL INCREASE WITH DIURNAL
MIXING... WITH SUSTAINED WINDS IN THE 10 TO 15 MPH RANGE... WITH
GUSTS OF UP TO 20 TO 25 MPH POSSIBLE. EXPECT THE GUSTY WINDS WILL BE
BEGIN TO SUBSIDE BY EARLY AFTERNOON. OTHER THAN POSSIBLY A PERIOD OF
SUB MVFR CIGS IN THE MORNING ACROSS EASTERN PORTIONS OF THE AREA...
EXPECT VFR CONDITIONS WITH SKIES BEGINNING TO CLEAR ACROSS THE WEST
PORTIONS OF THE AREA BY LATE AFTERNOON.

OUTLOOK:
VFR CONDITIONS ARE GENERALLY EXPECTED TO CONTINUE THROUGH AT LEAST
SATURDAY AS SURFACE HIGH PRESSURE IS EXPECTED TO BUILD/EXTEND INTO
THE AREA (LOW THREAT OF SOME PRE-DAWN SUB VFR CONDITIONS ACROSS THE
AREA ON THURSDAY AND FRIDAY MORNINGS THOUGH). ANOTHER COLD FRONT IS
EXPECTED TO APPROACH AND MOVE INTO THE AREA SATURDAY NIGHT INTO
SUNDAY... WITH ANOTHER CHANCE FOR SHOWERS AND/OR STORMS AND SUB-VFR
CONDITIONS.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...BSD
NEAR TERM...VINCENT
SHORT TERM...99
LONG TERM...DJF
AVIATION...BSD
Hazardous weather outlook, Sep 18, 9:02 PM EDT, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
902 PM EDT TUE SEP 18 2012

NCZ008>011-025>028-040>043-075>078-084>086-088-089-200115-
GRANVILLE-VANCE-WARREN-HALIFAX-DURHAM-FRANKLIN-NASH-EDGECOMBE-
CHATHAM-WAKE-JOHNSTON-WILSON-MOORE-LEE-HARNETT-WAYNE-RICHMOND-
SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
902 PM EDT TUE SEP 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED
OVERNIGHT AS A COLD FRONT PROGRESSES EAST INTO CENTRAL NORTH
CAROLINA. ALTHOUGH THE PROBABILITY IS LOW...AN ISOLATED STRONG TO
SEVERE THUNDERSTORM CANNOT BE RULED OUT THROUGH MIDNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

NCZ007-021>024-038-039-073-074-083-200115-
PERSON-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DAVIDSON-RANDOLPH-STANLY-
MONTGOMERY-ANSON-
902 PM EDT TUE SEP 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

VINCENT

In the hours before

Local storm report, Sep 18, 5:15 PM EDT, 5 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
515 PM EDT TUE SEP 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     FLASH FLOOD      2 ENE RALEIGH           35.82N  78.61W
09/18/2012                   WAKE               NC   LAW ENFORCEMENT

            FLASH FLOODING ABATED. NO KNOWN ROAD CLOSURES.

&&

EVENT NUMBER RAH1200969

NP
Local storm report, Sep 18, 6:29 PM EDT, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
629 PM EDT TUE SEP 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HEAVY RAIN       5 N EFLAND              36.14N  79.18W
09/18/2012  M2.70 INCH       ORANGE             NC   COCORAHS

            2.67 INCHES RAIN REPORTED TODAY

&&

EVENT NUMBER RAH1200970

SEC
Local storm report, Sep 18, 7:16 PM EDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
716 PM EDT TUE SEP 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HEAVY RAIN       2 NNE SAXAPAHAW         35.98N  79.31W
09/18/2012  E4.20 INCH       ALAMANCE           NC   COCORAHS

            4.2 INCHES OF RAIN REPORTED

&&

EVENT NUMBER RAH1200971

SEC
Local storm report, Sep 18, 8:28 PM EDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE RALEIGH NC
828 PM EDT TUE SEP 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0342 PM     TSTM WND DMG     4 SW PILOT              35.84N  78.31W
09/18/2012                   WAKE               NC   PUBLIC

            RESIDENT ON KARIAL COURT HEARD TORNADO WARNING AND
            SOUGHT SHELTER. UPON LEAVING SHELTER... 60-FOOT TREE
            ACROSS STREET WAS TOPPED AT ABOUT 30-FOOT LEVEL WITH
            BRANCHES BLOWN DOWN. TIME ESTIMATED.

0343 PM     TSTM WND DMG     1 N BENSON              35.40N  78.55W
09/18/2012                   JOHNSTON           NC   911 CALL CENTER

            TREES DOWN IN ROADWAY.

0400 PM     FLASH FLOOD      2 ENE RALEIGH           35.82N  78.61W
09/18/2012                   WAKE               NC   911 CALL CENTER

            SEVERAL REPORTS OF HIGH WATER AROUND RALEIGH...
            INCLUDING WATER ONE FOOT DEEP AT SIX FORKS AND WAKE
            FOREST ROAD... AND ROADWAY FLOODED AT ATLANTIC AVE AND
            440. ROAD BEING BLOCKED BY POLICE AT TIME OF CALL.

0400 PM     HEAVY RAIN       5 N EFLAND              36.14N  79.18W
09/18/2012  M2.70 INCH       ORANGE             NC   COCORAHS

            2.67 INCHES RAIN REPORTED TODAY

0500 PM     FLASH FLOOD      2 ENE RALEIGH           35.82N  78.61W
09/18/2012                   WAKE               NC   LAW ENFORCEMENT

            FLASH FLOODING ABATED. NO KNOWN ROAD CLOSURES.

0500 PM     HEAVY RAIN       2 NNE SAXAPAHAW         35.98N  79.31W
09/18/2012  E4.20 INCH       ALAMANCE           NC   COCORAHS

            4.2 INCHES OF RAIN REPORTED

&&

EVENT NUMBER RAH1200968 RAH1200966 RAH1200967 RAH1200970 RAH1200969
RAH1200971

SEC
Special weather statement, Sep 18, 10:56 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1056 PM EDT TUE SEP 18 2012

NCZ008>010-024>026-040-041-190430-
CHATHAM-DURHAM-FRANKLIN-GRANVILLE-ORANGE-VANCE-WAKE-WARREN-
1056 PM EDT TUE SEP 18 2012

...A LINE OF SHOWERS PRODUCING HEAVY RAIN WILL MOVE ACROSS WARREN...
WESTERN WAKE... VANCE... SOUTHEAST ORANGE... GRANVILLE...
FRANKLIN... DURHAM AND CHATHAM COUNTIES THROUGH 1230 AM EDT...

AT 1053 PM EDT...DOPPLER RADAR INDICATED A BAND OF SHOWERS ALONG A
LINE EXTENDING FROM OXFORD TO HARPERS CROSSROADS...OR ALONG A LINE
EXTENDING FROM OXFORD TO 8 MILES SOUTH OF SILER CITY...MOVING
NORTHEAST AT 30 MPH.

LOCATIONS IN THE PATH OF THESE SHOWERS INCLUDE...BUTNER...DABNEY...
DABNEY... DURHAM... BYNUM... GORMAN... AND MORRISVILLE.

HAZARDS INCLUDE...
GUSTY WINDS OF 25 TO 30 MPH.
HEAVY RAINFALL AND MINOR FLOODING.

THESE SHOWERS WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3603 7828 3576 7883 3552 7956 3632 7858
      3644 7840 3655 7802 3655 7791
TIME...MOT...LOC 0253Z 235DEG 27KT 3632 7855 3562 7941

77

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 18, 10:44 PM EDTAreal Flood AdvisoryRAHChatham, Durham, Orange106 min
Sep 18, 10:56 PM EDTSpecial Weather StatementRAHChatham, Durham, Franklin, Vance, Warren94 min
Sep 18, 11:46 PM EDTAreal Flood AdvisoryRAHFranklin, Vance, Wake, Warren101 min

Nearby

Flash Flood Warnings in North Carolina, 2012Every flash flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.